Raymond Rault, MD
Rault R. Mycophenolate-Associated Onycholysis. Ann Intern Med. 2000;133:921-922. doi: 10.7326/0003-4819-133-11-200012050-00023
Download citation file:
Published: Ann Intern Med. 2000;133(11):921-922.
TO THE EDITOR:
I was interested to read the report of skin changes associated with mycophenolate mofetil (1). Although skin changes are not recognized side effects of this drug, I recently encountered a patient in whom mycophenolate was associated with onycholysis.
A 45-year-old man underwent cadaveric renal transplantation after having undergone hemodialysis for 19 years. Immunosuppressive therapy consisted of tacrolimus, prednisone, and mycophenolate mofetil. The dosage of mycophenolate was 1 g twice daily for 1 week and then 500 mg twice daily. Three weeks later, the patient reported blisters on one hand and loose toenails. Mycophenolate therapy was stopped, and the symptoms improved. After therapy with the drug resumed, however, hand blisters and loose toenails recurred; eventually, one nail was lost. A third attempt to use the drug at a lower dosage (250 mg twice daily) was associated with loss of toenails but no further blisters.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only